Alert archive / Alabama / Red Flag Warnings in 2010

Red Flag Warning 5, NWS Mobile, AL

January 5, 20109 counties in Alabama

NWS Mobile, AL issued this red flag warning at Jan 5, 2010, 6:05 AM CST for 9 counties in Alabama. It took effect at Jan 6, 2010, 10:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 5, 2010, 6:05 AM CST (12:05 UTC)
In effect from
Jan 6, 2010, 10:00 AM CST
Expired
Jan 6, 2010, 5:00 PM CST
In force
7 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 147 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 0.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

947 
WWUS84 KMOB 051205
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
605 AM CST TUE JAN 5 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TODAY FOR
SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG
DURATION OF VERY LOW RELATIVE HUMIDITY LESS THAN 25 PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT FOR WEDNESDAY FOR PORTIONS OF SOUTHWEST
ALABAMA AND ALL OF THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG
DURATION OF VERY LOW RELATIVE HUMIDITY LESS THAN 25 PERCENT...

.VERY DRY AIR WITH DEWPOINTS IN THE SINGLE DIGITS TO TEENS WILL BRING
A LONG DURATION OF VERY LOW HUMIDITY TODAY AND WEDNESDAY. WILDFIRE
DANGER WILL BE HIGH.

ALZ052-061>064-060000-
/O.CAN.KMOB.FW.A.0005.100106T1600Z-100106T2300Z/
/O.CON.KMOB.FW.W.0004.100105T1700Z-100106T0000Z/
WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
605 AM CST TUE JAN 5 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...
...FIRE WEATHER WATCH IS CANCELLED FOR WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FIRE
WEATHER WATCH FOR WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM
THIS MORNING TO 6 PM CST THIS EVENING. 

LOWEST HUMIDITY WILL FALL TO BELOW CRITICAL LEVELS TO LESS THAN 25
PERCENT FOR SEVERAL HOURS TODAY. ALTHOUGH STILL DRY ON
WEDNESDAY...THE LATEST FORECAST CALLS FOR LOWEST RELATIVE HUMIDITIES
TO RANGE FROM 25 TO 30 PERCENT THEN. THIS IS SLIGHTLY ABOVE THE COLD
SEASON CRITERIA TO MAINTAIN THE FIRE WEATHER WATCH FOR WEDNESDAY OVER
EXTREME SOUTHWEST ALABAMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE
HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR WILDFIRES.

&&

$$

ALZ051-053>060-FLZ001>006-060415-
/O.UPG.KMOB.FW.A.0005.100106T1600Z-100106T2300Z/
/O.NEW.KMOB.FW.W.0005.100106T1600Z-100106T2300Z/
/O.CON.KMOB.FW.W.0004.100105T1700Z-100106T0000Z/
CHOCTAW-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
COVINGTON-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
605 AM CST TUE JAN 5 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS UPGRADED THE FIRE WEATHER
WATCH ON WEDNESDAY TO A RED FLAG WARNING WHICH IS IN EFFECT FROM 10
AM TO 5 PM CST. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 6 PM CST THIS EVENING.

LOWEST HUMIDITY WILL FALL TO BELOW CRITICAL LEVELS TO LESS THAN 25
PERCENT FOR SEVERAL HOURS TODAY AND AGAIN ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE RED FLAG WARNING TODAY AND WEDNESDAY MEANS THERE IS A HIGH
LIKELIHOOD OF CRITICAL FIRE WEATHER CONDITIONS. VERY LOW RELATIVE
HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR WILDFIRES.

&&

$$
2 follow-up statements
941 
WWUS84 KMOB 052002
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
202 PM CST TUE JAN 5 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TODAY FOR
SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO
LONG DURATION OF VERY LOW RELATIVE HUMIDITY LESS THAN
25 PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT FOR WEDNESDAY FOR PORTIONS
OF SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST FLORIDA PANHANDLE
DUE TO LONG DURATION OF VERY LOW RELATIVE HUMIDITY LESS THAN
25 PERCENT...

.VERY DRY AIR WITH DEWPOINTS IN THE SINGLE DIGITS TO TEENS WILL
BRING A LONG DURATION OF VERY LOW HUMIDITY TODAY AND WEDNESDAY.
WILDFIRE DANGER WILL BE HIGH.

ALZ051-053>060-FLZ001>006-061215-
/O.CON.KMOB.FW.W.0004.000000T0000Z-100106T0000Z/
/O.CON.KMOB.FW.W.0005.100106T1600Z-100106T2300Z/
CHOCTAW-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
COVINGTON-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
202 PM CST TUE JAN 5 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE
DUE TO A LONG DURATION OF VERY LOW RELATIVE HUMIDITY LESS THAN
25 PERCENT...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM CST
WEDNESDAY FOR SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE
DUE TO A LONG DURATION OF VERY LOW RELATIVE HUMIDITY LESS THAN
25 PERCENT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM CST
WEDNESDAY. 

LOWEST HUMIDITY WILL FALL TO BELOW CRITICAL LEVELS TO LESS THAN
25 PERCENT FOR SEVERAL HOURS TODAY AND AGAIN ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE RED FLAG WARNING TODAY AND WEDNESDAY MEANS THERE IS A HIGH
LIKELIHOOD OF CRITICAL FIRE WEATHER CONDITIONS. VERY LOW RELATIVE
HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR WILDFIRES.

&&

$$

ALZ052-061>064-060000-
/O.CON.KMOB.FW.W.0004.000000T0000Z-100106T0000Z/
WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
202 PM CST TUE JAN 5 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

LOWEST HUMIDITY WILL FALL TO BELOW CRITICAL LEVELS TO LESS THAN
25 PERCENT FOR SEVERAL HOURS TODAY. ALTHOUGH STILL DRY ON
WEDNESDAY...LOWEST RELATIVE HUMIDITY TO RANGE FROM 25 TO 30 PERCENT
THEN. THIS IS SLIGHTLY ABOVE THE COLD SEASON CRITERIA TO MAINTAIN THE
FIRE WEATHER WATCH FOR WEDNESDAY OVER EXTREME SOUTHWEST ALABAMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE
HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR WILDFIRES.

&&

$$
954 
WWUS84 KMOB 061204
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
604 AM CST WED JAN 6 2010

...A RED FLAG WARNING REMAINS IN EFFECT FROM LATE THIS MORNING
THROUGH THE AFTERNOON FOR PORTIONS OF SOUTHWEST ALABAMA AND ALL OF
THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG DURATION OF VERY LOW
RELATIVE HUMIDITY LESS THAN 25 PERCENT...

.VERY DRY AIR WITH DEWPOINTS IN THE SINGLE DIGITS TO TEENS WILL
BRING A LONG DURATION OF VERY LOW HUMIDITY TO THE WARNING AREA. WILDFIRE
DANGER WILL BE HIGH.

ALZ051-053>060-FLZ001>006-062300-
/O.CON.KMOB.FW.W.0005.100106T1600Z-100106T2300Z/
CHOCTAW-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
COVINGTON-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
604 AM CST WED JAN 6 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM CST THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM CST THIS AFTERNOON. 

LOWEST HUMIDITY WILL FALL TO BELOW CRITICAL LEVELS TO LESS THAN
25 PERCENT FOR SEVERAL HOURS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE RED FLAG WARNING TODAY MEANS THERE IS A HIGH LIKELIHOOD OF
CRITICAL FIRE WEATHER CONDITIONS. VERY LOW RELATIVE HUMIDITY WILL
CREATE CONDITIONS SUPPORTIVE FOR WILDFIRES.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jan 5, 4:00 AM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Jan 5, 4:00 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CST TUE JAN 5 2010

...WINTRY MIX OF PRECIPITATION REMAINS A POSSIBILITY OVER THE DEEP
SOUTH THURSDAY...

...BITTER COLD...DANGEROUS WIND CHILLS POSSIBLE THIS WEEKEND...

.SHORT TERM [TODAY AND TONIGHT] CLEAR...DRY AND COLD DESCRIBE
CONDITIONS THROUGH TONIGHT.  DEEP LAYER NORTHWESTERLY WINDS CONTINUE
TO USHER PROGRESSIVELY COLDER AND DRIER AIR INTO THE REGION AS A
LONGWAVE TROF PATTERN PERSISTS OVER THE EASTERN STATES.  A SURFACE
RIDGE CONTINUES TO BUILD INTO THE REGION THROUGH TONIGHT WITH THE
PRESSURE GRADIENT RELAXING ALLOWING FOR WINDS TO BECOME LIGHT
OVERNIGHT...AND WITH PRECIPITABLE WATER VALUES NEAR JUST A TENTH OF
AN INCH...RADIATIONAL COOLING WILL BE MAXIMIZED.  HAVE GONE AHEAD
AND UPGRADED THE HARD FREEZE WATCH FOR TONIGHT TO A WARNING WITH
OVERNIGHT LOWS IN THE TEENS IN MOST LOCATIONS.  HAVE GONE WITH A
BLEND OF THE MAV AND MET FOR OVERNIGHT LOWS WHICH WERE BOTH
GENERALLY IN AGREEMENT. /29

.LONG TERM [WEDNESDAY THROUGH MONDAY]...ALTHOUGH A PIECE OF THE
ARCTIC RIDGE MOVES INTO THE DEEP SOUTH AND SOUTHEAST AND WEAKENS ON
WEDNESDAY...THE AIRMASS WILL REMAIN UNSEASONABLY COLD. DAILY HIGHS
IN THE MID 40S EXPECTED ON WEDNESDAY WITH DRY CONDITIONS TO PERSIST.

WEDNESDAY NIGHT AND THURSDAY...FORECASTERS WILL BE WATCHING NEXT
UPSTREAM MID LEVEL DISTURBANCE TO MOVE SOUTHEASTWARD OUT OF THE
CENTRAL/SOUTHERN PLAINS. THIS FEATURE TO BRING NEXT ARCTIC SURGE OF
WHAT LOOKS TO BE EVEN COLDER AIR TO THE DEEP SOUTH. THE 05.00 RUNS
OF THE ECMWF AND GFS HAVE COME INTO SOMEWHAT BETTER ALIGNMENT ON THE
MOVEMENT OF THE FRONT SINCE 24 HRS AGO...BUT STILL HAVE DIFFERENCES
ON THE EASTWARD PROGRESSION AND STRENGTH OF THEIR RESPECTIVE FRONTAL
LOW PRESSURE SYSTEMS. THE GFS STILL IS A LITTLE FASTER...SLIGHTLY
STRONGER AND FURTHER SOUTHEAST WITH ITS LOW MOVING OVER THE NORTHERN
GULF THURSDAY WITH THE ECMWF COMING IN SLIGHTLY SLOWER AND LESS
DEFINED.

BOTH MODELS BRING AN INCREASED DEEP LAYER MOISTURE SIGNAL
ACROSS THE DEEP SOUTH THURSDAY AND WITH THE PRESENCE OF COLD AIR TO
REMAIN PLACE...THE POSSIBILITY CONTINUES TO EXIST THAT THE DEEP
SOUTH COULD EXPERIENCE SOME WINTRY PRECIPITATION ON THURSDAY. THE
CHALLENGE THIS MORNING WHEN CONSIDERING THE VARIOUS SOLUTIONS HAS
BEEN DIAGNOSING THE RAIN...SLEET AND SNOW LINE AND ITS EASTWARD
PROGRESSION. FORECASTERS HAVE TAKEN A BLEND OF THE GFS/ECMWF
SOLUTION OF MOISTURE AND CRITICAL WINTER DEEP LAYER
THICKNESSES...BUT CONFIDENCE IN CALLING OUT ONE PREVAILING
PRECIPITATION MODE OVER ANOTHER IS STILL QUITE LOW DURING THE DAY
THURSDAY. THUS...WILL CALL FOR A MIX OF RAIN...LIGHT SLEET AND SNOW.
WILL NOT ENTIRELY RULE OUT A BIT OF ACCUMULATION ESPECIALLY IN OUR
NORTHERN ZONES THURSDAY WHERE THE COLDEST AIR WILL RESIDE. AS
FRONT/LOW MOVE EAST THURSDAY EVENING...THERE IS A SMALL CHANCE OF
COMPLETE CHANGE OVER TO LIGHT SNOW ON ITS BACK SIDE BEFORE ENDING.

FRIDAY...SATURDAY AND SUNDAY COLD WITH NEXT ARCTIC RIDGE MAKING ITS
IMPACT ACROSS THE DEEP SOUTH. NIGHTTIME MINS DURING THIS PERIOD BECOMING
BITTERLY COLD. CONSIDERING THE OFFICIAL FORECAST...WILL LIKELY HAVE
TO CONTEND WITH DANGEROUS WIND CHILLS WITH THESE RANGING FROM NEAR
ZERO TO 10 ABOVE. WILL CONTINUE TO HIGHLIGHT THURSDAYS WINTRY
WEATHER PRECIPITATION POTENTIAL AND STEP UP WORDING ON WEEKEND WIND
CHILLS IN THE LOCAL HAZARDOUS WEATHER OUTLOOK. /10

&&

.AVIATION...VFR CONDITIONS CONTINUE FOR THE NEXT 24 HOURS. /29

&&

.MARINE...THE STRONG RIDGE OVER THE SOUTHERN AND CENTRAL PLAINS
BUILDS INTO THE MARINE AREA THROUGH TONIGHT ALLOWING FOR THE STRONG
OFFSHORE FLOW TO SUBSIDE THROUGH WEDNESDAY.  WILL CONTINUE WITH THE
SMALL CRAFT ADVISORY FOR THE MARINE AREA UNTIL EXPIRATION AT 15Z.
LIGHT OFFSHORE WINDS ON WEDNESDAY VEER AROUND TO THE SOUTH WEDNESDAY
NIGHT AS THE CENTER OF THE SURFACE HIGH SHIFTS EAST OF THE MARINE
AREA AND AN ANTICIPATED SYSTEM DEVELOPS OVER THE SOUTHERN PLAINS AND
MOVES INTO THE NORTHWESTERN GULF.  THE ONSHORE FLOW INCREASES
THURSDAY MORNING THEN SWITCHES AROUND TO THE NORTHWEST THURSDAY
AFTERNOON AS THE SURFACE LOW MOVES ACROSS THE MARINE AREA.  THE GFS
AND ECMWF ARE GENERALLY IN AGREEMENT ON THIS EVOLUTION ALTHOUGH THE
THE ECMWF IS A BIT SLOWER AND ALSO WEAKER WITH THE PRESSURE
GRADIENT.  HAVE TAKEN THE SOMEWHAT WEAKER ECMWF SOLUTION INTO
CONSIDERATION CONSIDERING HPC'S PREFERENCE FOR THE MODEL WHICH
RESULTS IN A STRONG OFFSHORE FLOW THURSDAY NIGHT. FLOW ABATES SOMEWHAT
THROUGH SATURDAY. /29

&&

.FIRE WEATHER...RISK OF WILDFIRE WILL REMAIN HIGH WITH A LONG
DURATION OF VERY LOW DAYTIME HUMIDITY EXPECTED THE NEXT COUPLE DAYS.
/10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      44  18  45  31 /  00  00  00  10
PENSACOLA   45  21  46  33 /  00  00  00  05
DESTIN      45  25  47  34 /  00  00  00  05
EVERGREEN   39  14  44  23 /  00  00  00  05
WAYNESBORO  41  14  44  27 /  00  00  00  20
CAMDEN      38  15  44  25 /  00  00  00  10
CRESTVIEW   44  14  46  21 /  00  00  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING UNTIL 9 AM TUESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...AND WILCOX.

     RED FLAG WARNING FROM 11 AM TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     HARD FREEZE WARNING FROM 9 PM TUESDAY TO 9 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     RED FLAG WARNING FROM 10 AM WEDNESDAY TO 5 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...MONROE...AND WILCOX.

FL...HARD FREEZE WARNING UNTIL 9 AM TUESDAY FOR THE FOLLOWING ZONES:
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     HARD FREEZE WARNING FROM 9 PM TUESDAY TO 9 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM 11 AM TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM 10 AM WEDNESDAY TO 5 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...HARD FREEZE WARNING UNTIL 9 AM TUESDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

     HARD FREEZE WARNING FROM 9 PM TUESDAY TO 9 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 5, 6:00 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST TUE JAN 5 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CST TUE JAN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

AN ARCTIC HIGH PRESSURE SYSTEM CONTINUES TO USHER PROGRESSIVELY
COLDER AIR INTO THE REGION THROUGH TONIGHT.  A HARD FREEZE WARNING
REMAINS IN EFFECT FOR ALL BUT COASTAL SECTIONS THIS MORNING.
ANOTHER HARD FREEZE WARNING IS IN EFFECT FOR THE ENTIRE AREA TONIGHT
WHEN EVEN COLDER TEMPERATURES ARE EXPECTED...AND SEVERAL AREAS COULD
EXPERIENCE NEAR RECORD TO RECORD LOW TEMPERATURES.

MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT UNTIL WINDS SUBSIDE THIS MORNING.

VERY DRY AIR WILL INCREASE THE RISK OF WILDFIRES TODAY ESPECIALLY IN
SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TEMPERATURES MODERATE SOMEWHAT ON WEDNESDAY BUT REMAIN UNSEASONABLY
COLD.  A LOW PRESSURE SYSTEM ADVANCES FROM THE NORTHWESTERN GULF
WEDNESDAY NIGHT AND PASSES SOUTH OF THE AREA ON THURSDAY.  WITH COLD
AIR IN PLACE OVER THE REGION...THE LOW PRESSURE SYSTEM IS EXPECTED
TO BRING A WINTRY MIX OF RAIN...LIGHT SLEET AND SNOW TO THE AREA
THURSDAY INTO THURSDAY EVENING.  ALTHOUGH LITTLE ACCUMULATION OF
SNOW OR SLEET IS EXPECTED...THIS MAY CREATE HAZARDOUS DRIVING
CONDITIONS FOR MOTORISTS...ESPECIALLY OVER ELEVATED ROADWAYS SUCH AS
BRIDGES.  STAY TUNED FOR FURTHER UPDATES ON THIS WEATHER SITUATION.
DRY CONDITIONS FOLLOW FOR THE REMAINDER OF THURSDAY NIGHT AS THE LOW
PRESSURE SYSTEM CONTINUES EAST OF THE AREA.

BITTERLY COLD AIR FLOWS INTO THE AREA IN THE WAKE OF THE LOW
PRESSURE SYSTEM WITH HIGH TEMPERATURES FRIDAY AND SATURDAY ONLY IN
THE THIRTIES AND OVERNIGHT LOWS FRIDAY NIGHT AND SATURDAY NIGHT
GENERALLY IN THE MID TEENS ACROSS MOST OF THE AREA.  BRISK WINDS
WILL RESULT IN WIND CHILLS IN THE SINGLE DIGITS MAINLY DURING THE
MORNING AND OVERNIGHT HOURS ON FRIDAY MORNING THROUGH SUNDAY MORNING.

WINDS BECOME STRONG OVER THE MARINE AREA ON THURSDAY AS THE LOW
PRESSURE SYSTEM APPROACHES AND MOVES THROUGH THE AREA.  STRONG WINDS
CONTINUE OVER THE MARINE AREA THROUGH SATURDAY NIGHT THEN SUBSIDE ON
SUNDAY.  THESE STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS FOR
SMALL CRAFT.

VERY DRY AIR WILL CONTINUE TO POSE AN INCREASED RISK OF WILDFIRES
ACROSS MUCH OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE
ON WEDNESDAY.  AFTER A RETURN OF MOISTURE ON THURSDAY...DRIER AIR
FLOWS BACK INTO THE REGION FOR FRIDAY THROUGH SUNDAY AND MAY
CONTINUE TO POSE A RISK OF WILDFIRES ACROSS SOUTHWEST ALABAMA AND
THE NORTHWEST FLORIDA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR
SEVERE WEATHER WILL NOT BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 4:26 AM CSTHard Freeze WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more29 hr

Nearby

Red Flag Warnings in Alabama, 2010Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.